Alert archive / South Carolina / Wind Advisories in 2006

Wind Advisory 7, NWS Charleston, SC

November 20, 2006

NWS Charleston, SC issued this wind advisory at Nov 20, 2006, 5:28 AM EST. It took effect at Nov 21, 2006, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2006, 5:28 AM EST (10:28 UTC)
In effect from
Nov 21, 2006, 12:00 AM EST
Expired
Nov 21, 2006, 3:26 PM EST
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 201028
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
528 AM EST MON NOV 20 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
TUESDAY AND WEDNESDAY...

GAZ117-119-139-141-SCZ048>051-201830-
/O.NEW.KCHS.WI.Y.0007.061121T2000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
528 AM EST MON NOV 20 2006

...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST
WEDNESDAY. 

A DEVELOPING STRONG COASTAL STORM WILL CAUSE WINDS TO INCREASE TO
25 TO 35 MPH WITH GUSTS UP TO 45 MPH ALONG COASTAL SECTIONS OF
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA BEGINNING TUESDAY
AFTERNOON AND PERSISTING THROUGH AT LEAST TUESDAY NIGHT. SUCH
CONDITIONS MAY EVEN LAST INTO WEDNESDAY BASED ON THE EXACT TRACK
OF THE AREA OF LOW PRESSURE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCZ045-201830-
/O.NEW.KCHS.LW.Y.0036.061121T0500Z-061122T2300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
528 AM EST MON NOV 20 2006

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
WEDNESDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE MOULTRIE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT 
TO 6 PM EST WEDNESDAY.

A STRONG COASTAL STORM CAUSE WINDS TO INCREASE TO 25 TO 30 KNOTS
TONIGHT OVER LAKE MOULTRIE AND THEN TO 35 KNOTS TUESDAY. THUS...A
HIGH WIND WARNING MAY EVENTUALLY BE NEEDED TUESDAY INTO WEDNESDAY.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TONIGHT THROUGH 
WEDNESDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO
NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

$$
5 follow-up statements
000 
WWUS72 KCHS 201839
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EST MON NOV 20 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
TUESDAY AND WEDNESDAY...

GAZ117-119-139-141-SCZ048>051-210500-
/O.CON.KCHS.WI.Y.0007.061121T2000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
139 PM EST MON NOV 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST
WEDNESDAY...

A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP OFF THE
SOUTHEAST COAST TONIGHT AND TUESDAY. WINDS ALONG THE COAST OF
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA WILL INCREASE
TUESDAY TO 25 TO 35 MPH. SOME GUSTS TO 45 MPH ARE POSSIBLE ALONG
THE IMMEDIATE COAST OF SOUTH CAROLINA. THESE WINDS MAY CONTINUE
THROUGH MUCH OF WEDNESDAY AND THE ADVISORY MIGHT NEED TO BE
EXTENDED. THE STRONGEST WINDS WITH THIS SYSTEM ARE EXPECTED WITHIN
A FEW MILES OF THE COASTLINE...WITH RAPIDLY DECREASING SPEEDS
FARTHER INLAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCZ045-210500-
/O.CON.KCHS.LW.Y.0036.061121T0500Z-061122T2300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
139 PM EST MON NOV 20 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM EST WEDNESDAY FOR LAKE MOULTRIE...

A STRONG COASTAL STORM WILL CAUSE WINDS TO INCREASE TO 25 TO 30
KNOTS TONIGHT OVER LAKE MOULTRIE AND THEN TO 25 TO 35 KNOTS WITH
HIGHER GUSTS TUESDAY AND TUESDAY NIGHT. THESE WINDS SHOULD
CONTINUE THROUGH MUCH OF WEDNESDAY AS WELL...BEFORE SLOWLY
DIMINISHING.  

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TONIGHT
THROUGH WEDNESDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STAY
TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

JRL
000 
WWUS72 KCHS 210348
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EST MON NOV 20 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
TONIGHT THROUGH WEDNESDAY...

SCZ045-211200-
/O.UPG.KCHS.LW.Y.0036.061121T0500Z-061122T2300Z/
/O.NEW.KCHS.HW.W.0002.061121T0348Z-061121T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1048 PM EST MON NOV 20 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST TUESDAY FOR 
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. THE LAKE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS WILL INCREASE TO 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
ON LAKE MOULTRIE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON
AS A STRONG COASTAL STORM STRENGTHENS OFF THE COAST. WAVES MAY
BUILD AS HIGH AS 4 TO 5 FT AT TIMES...PARTICULARLY IN THE OPEN LAKE
WATERS. SIGNIFICANT WAVE ACTION MAY PRODUCE MINOR LAKE SHORE
FLOODING AND EROSION ON THE SOUTHERN END OF THE LAKE. MINOR PIER
AND DOCK DAMAGE IS POSSIBLE. SOME TREE AND POWER LINE DAMAGE MAY
ALSO OCCUR...ESPECIALLY IN THE PINOPOLIS AREA.

MARINERS ARE URGED TO REMAIN OFF THE LAKE TONIGHT AND TUESDAY AS
HAZARDOUS CONDITIONS ARE EXPECTED. 

$$

GAZ117-119-139-141-SCZ048>051-211200-
/O.EXT.KCHS.WI.Y.0007.061121T0500Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
1048 PM EST MON NOV 20 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT AS A STRONG
COASTAL LOW DEVELOPS OFF THE COAST. WINDS COULD GUST AS HIGH AS 45
MPH AT TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST AND
CHARLESTON HARBOR. THESE WINDS WILL CONTINUE INTO TUESDAY AFTERNOON.

WINDS COULD BE CONSIDERABLY HIGHER ON THE ELEVATED BRIDGE AROUND
THE CHARLESTON...EDISTO BEACH AND BEAUFORT AREAS. THIS INCLUDES
THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE ARTHUR RAVENEL BRIDGE. THERE IS A POSSIBILITY
THAT LAW ENFORCEMENT OFFICIALS MAY HAVE TO CLOSE THESE BRIDGES AT
TIMES TUESDAY SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER 
THEM.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND
POSSIBLE HIGH WIND WARNINGS.

$$
000 
WWUS72 KCHS 211019
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
519 AM EST TUE NOV 21 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
THROUGH WEDNESDAY...

SCZ045-211830-
/O.EXT.KCHS.HW.W.0002.000000T0000Z-061122T0500Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
519 AM EST TUE NOV 21 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR
LAKE MOULTRIE...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

NORTH WINDS WILL INCREASE TO 30 TO 35 KNOTS WITH GUSTS TO
45 KNOTS ON LAKE MOULTRIE THROUGH TONIGHT AS A STRONG COASTAL STORM
STRENGTHENS OFF THE COAST. WAVES MAY BUILD AS HIGH AS 4 TO 5 FEET AT
TIMES...PARTICULARLY IN THE OPEN LAKE WATERS. SIGNIFICANT WAVE
ACTION MAY PRODUCE MINOR LAKE SHORE FLOODING AND EROSION ON THE
SOUTHERN END OF THE LAKE. MINOR PIER AND DOCK DAMAGE IS POSSIBLE.
SOME TREE AND POWER LINE DAMAGE MAY ALSO OCCUR...ESPECIALLY IN THE
PINOPOLIS AREA.

MARINERS ARE URGED TO REMAIN OFF THE LAKE THROUGH WEDNESDAY AS
CONDITIONS WILL BE HAZARDOUS THROUGH THAT TIME.

$$

SCZ048>051-211830-
/O.EXT.KCHS.WI.Y.0007.000000T0000Z-061122T2300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
519 AM EST TUE NOV 21 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED AS A STRONG COASTAL LOW
DEVELOPS OFF THE COAST. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST AND CHARLESTON
HARBOR. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON.

WINDS COULD BE CONSIDERABLY HIGHER ON THE ELEVATED BRIDGES AROUND
THE CHARLESTON...EDISTO BEACH AND BEAUFORT AREAS. THIS INCLUDES
THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE ARTHUR RAVENEL BRIDGE. THERE IS A POSSIBILITY
THAT LAW ENFORCEMENT OFFICIALS MAY HAVE TO CLOSE THESE BRIDGES AT
TIMES SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER THEM.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

GAZ117-119-139-141-211830-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
519 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED AS A STRONG COASTAL LOW
DEVELOPS OFF THE COAST. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST. HOWEVER...WINDS 
COULD BE CONSIDERABLY HIGHER ON ELEVATED BRIDGES. THESE WINDS WILL
CONTINUE THROUGH TONIGHT.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

RJB
000 
WWUS72 KCHS 211629
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EST TUE NOV 21 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
THROUGH WEDNESDAY...

SCZ045-220000-
/O.CON.KCHS.HW.W.0002.000000T0000Z-061122T0500Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1129 AM EST TUE NOV 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT FOR LAKE MOULTRIE...

NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED
ON LAKE MOULTRIE THROUGH TONIGHT AS A STRONG COASTAL STORM
STRENGTHENS OFF THE COAST. WAVES MAY BUILD AS HIGH AS 3 TO 4 FEET
AT TIMES...PARTICULARLY IN THE OPEN LAKE WATERS. SIGNIFICANT WAVE
ACTION MAY PRODUCE MINOR LAKE SHORE FLOODING AND EROSION ON THE
SOUTHERN END OF THE LAKE. MINOR PIER AND DOCK DAMAGE IS POSSIBLE.
SOME TREE AND POWER LINE DAMAGE MAY ALSO OCCUR...ESPECIALLY IN THE
PINOPOLIS AREA.

MARINERS ARE URGED TO REMAIN OFF THE LAKE THROUGH WEDNESDAY AS
CONDITIONS WILL BE QUITE HAZARDOUS THROUGH THAT TIME.

$$

GAZ117-119-139-141-220000-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
1129 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED ALONG THE GEORGIA COAST
THROUGH TONIGHT AS A STRONG COASTAL LOW DEVELOPS OFF THE COAST.
WINDS COULD GUST AS HIGH AS 45 MPH AT TIMES...PARTICULARLY ALONG
THE IMMEDIATE COAST. WINDS COULD BE CONSIDERABLY HIGHER ON
ELEVATED BRIDGES. HIGH PROFILE VEHICLES SHOULD USE EXTREME
CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS.

$$

SCZ048>051-220000-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-061122T2300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
1129 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED THROUGH WEDNESDAY ACROSS
COASTAL SOUTH CAROLINA. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST AND CHARLESTON
HARBOR. 

WINDS COULD BE CONSIDERABLY HIGHER ON THE ELEVATED BRIDGES AROUND
THE CHARLESTON...EDISTO BEACH AND BEAUFORT AREAS. THIS INCLUDES
THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE ARTHUR RAVENEL BRIDGE. THERE IS A POSSIBILITY
THAT LAW ENFORCEMENT OFFICIALS MAY HAVE TO CLOSE THESE BRIDGES AT
TIMES SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER THEM.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

JRL
000 
WWUS72 KCHS 212026
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EST TUE NOV 21 2006

SCZ045-220600-
/O.CAN.KCHS.HW.W.0002.000000T0000Z-061122T0500Z/
/O.NEW.KCHS.LW.Y.0037.061121T2026Z-061123T0000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
326 PM EST TUE NOV 21 2006

...HIGH WIND WARNING IS CANCELLED...
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR 
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

NORTH WINDS OF 20 TO 30 KNOTS WITH SOME GUSTS AS HIGH AS 40 KNOTS
WILL CONTINUE ACROSS LAKE MOULTRIE THROUGH TONIGHT. ON
WEDNESDAY...WINDS WILL DIMINISH SOMEWHAT...WITH SUSTAINED WINDS OF
20 TO 25 KNOTS EXPECTED. SOME GUSTS TO 30 KNOTS WILL BE POSSIBLE
ON WEDNESDAY AS WELL. 

IN ADDITION TO THE WINDS...VERY CHOPPY CONDITIONS WILL OCCUR ON
THE OPEN LAKE WATERS WITH WAVES POSSIBLY AS LARGE AS 3 TO 4 FEET.
SOME MINOR BEACH EROSION IS POSSIBLE ON THE SOUTH END OF THE
LAKE...ESPECIALLY TONIGHT. 

MARINERS ARE URGED TO REMAIN OFF THE LAKE THROUGH WEDNESDAY AS
CONDITIONS WILL BE QUITE HAZARDOUS THROUGH THAT TIME.

$$

GAZ117-119-139-141-212130-
/O.CAN.KCHS.WI.Y.0007.000000T0000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
326 PM EST TUE NOV 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY FOR COASTAL GEORGIA. ALTHOUGH BREEZY CONDITIONS WILL
OCCUR TONIGHT...WITH WINDS OF 15 TO 25 MPH WITH SOME HIGHER
GUSTS...ADVISORY CRITERIA IS NO LONGER EXPECTED TO BE MET.  

$$

SCZ048>051-212130-
/O.CAN.KCHS.WI.Y.0007.000000T0000Z-061122T2300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
326 PM EST TUE NOV 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY FOR COASTAL SOUTH CAROLINA. ALTHOUGH BREEZY CONDITIONS WILL
OCCUR TONIGHT...WITH WINDS OF 20 TO 25 MPH WITH SOME HIGHER
GUSTS...ADVISORY CRITERIA IS NO LONGER EXPECTED TO BE MET. 

$$

JRL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Nov 20, 4:46 AM EST, 42 minutes earlier.

Area forecast discussion, Nov 20, 4:46 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
446 AM EST MON NOV 20 2006

...A SIGNIFICANT AND POTENTIALLY DANGEROUS COASTAL STORM IS EXPECTED
TO IMPACT THE REGION BEGINNING TONIGHT...

.SHORT TERM /TODAY THROUGH TUESDAY/...THE STAGE IS BEGINNING TO BE
SET FOR AN INTENSE COASTAL STORM WHICH IS XPCTD TO BEGIN TO
STRENGTHEN TDA AS A STRONG S/W...AS NOTED ON WV IMAGERY NOW DIVING S
TWD THE LWR MS VLY...CONTINUES TO MOVE AROUND THE BACKSIDE OF AN
UPPER TROUGH OVER THE ERN HALF OF THE NATION. XPCT TO SEE AN
INCREASE IN CLOUDS TDA WITH JUST A SLGT CHC OF SHOWERS. HIGHS WILL
TOP OUT IN THE MID TO UPPER 50S. CONDITIONS THEN BEGIN TO DETIORATE
RAPIDLY TONIGHT AS THE UPPER LOW CLOSES OFF ACROSS SRN GA AND THE
SFC LOW OFF THE SC/GA COAST INTENSIFIES. MUCH DEPENDS ON THE EXACT
PSN AND STRENGTH OF THE SFC/UPPER LOWS BUT IT APPEARS AS THOUGH RAIN
CHANCES WILL BE GREATEST TONIGHT ACROSS OUR SC ZONES WHERE THE BEST
SYNOPTIC LIFT WILL BE. DESPITE THE EXTENSIVE CLOUD COVER...LOW TEMPS
LOOK TO RANGE FROM THE UPPER 30S INLAND TO MID 40S ALONG THE COAST.
STILL APPEARS THAT CONDITIONS WILL NOT BE FAVORABLE FOR ANY FROZEN
PRECIP WITH SFC DRY AND WET BULB TEMPS ABOVE FRZG ALTHO WUD NOT BE
SURPRISED TO SEE A FEW ICE PELLETS MIXED IN WITH THE RAIN DUE TO THE
BELOW FRZG TEMPS ALOFT. WINDS WILL ALSO BE ON THE INCREASE DUE TO
THE TIGHTENING PRES GRAD BUT WILL REMAIN AOB ADVISORY CRITERIA
THROUGH THIS TIME. BY TUE...THE UPPER LOW IS XPCTD TO SHIFT FURTHER
S INTO FL WITH THE SFC LOW REMAINING OFF THE COAST. STILL APPEARS
THE BEST RAIN CHANCES WILL BE FOUND ACROSS SC SO WILL CONTINUE WITH
THE HIGHEST POPS THERE. THE POTENTIAL IS THERE FOR 1-2 INCHES
THROUGH TUE...MAINLY FOR LOCATIONS N OF CHS. WILL CONSIDER ISSUING A
FLOOD POTENTIAL OUTLOOK
/ESF/ TO HIGHLIGHT THE HEAVY RAIN POTENTIAL. LATER SHIFTS MAY NEED
TO CONSIDER A FLOOD WATCH IF CURRENT TRENDS HOLD. HIGHS TUE WILL BE
HELD IN THE UPPER 40S TO AROUND 50 DEG...ABOUT 20 DEG BELOW NORMAL.
WINDS WILL ALSO CONTINUE TO BE ON THE INCREASE TUE AS THE LOW PRES
INTENSIFIES OFFSHORE. WILL BE ISSUING A WIND ADVISORY FOR MAINLY
COASTAL AREAS FOR 25-35 MPH WINDS WITH HIGHER GUSTS.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...NASTY CONDITIONS LOOK
TO CONTINUE INTO THANKSGIVING DAY BEFORE THE UPPER LOW FINALLY
BEGINS TO SHIFT OFF TO THE NE FRI. HEAVY RAIN APPEARS POSSIBLE TUE
NIGHT THROUGH WED NIGHT FOR MUCH OF THE AREA DEPENDING ON THE EXACT
EVLN OF THE COASTAL LOW. OTHER THAN BEEFING UP POPS AND WINDS TUE
NIGHT THROUGH WED NIGHT...NO SIGNIFICANT CHANGES WERE MADE TO THIS
PORTION OF THE FCST.
&&

.AVIATION...VISIBILITIES MAY TEMPORARILY DROP TO MVFR LEVELS DUE TO
PATCHY FOG AT THE TERMINALS THROUGH AROUND SUNRISE...OTHERWISE VFR
CONDITIONS WILL PREVAIL INTO THIS AFTERNOON. CEILINGS WILL DEVELOP
THIS AFTERNOON AND BEGIN TO LOWER INTO THIS EVENING AS LOW PRESSURE
DEVELOPS OFF THE COAST. COASTAL SHOWERS WILL BEGIN TO MOVE INLAND
THIS EVENING...MAINLY AFFECTING KCHS WHERE THERE MAY BE SOME
REDUCTION IN CEILINGS/VISIBILITIES WITH MVFR CONDITIONS POSSIBLE.

&&

.MARINE...MSAS ANALYSIS DEPICTS SOME BAGGINESS IN THE SURFACE
PRESSURE GRADIENT OFF THE SC/GA COASTS EARLY THIS MORNING...WHERE
LOW PRESSURE APPEARS TO BE IN THE PROCESS OF DEVELOPING. A SHORT
WAVE ROTATING AROUND THE BASE OF THE EASTERN CONUS TROUGH WILL ALLOW
THE LOW PRESSURE OFFSHORE TO RAPIDLY INTENSIFY TODAY INTO TONIGHT. A
PINCHED GRADIENT HAS ALLOWED WINDS JUST OFF THE GEORGIA COAST TO
ALREADY BEGIN TO STRENGTHEN...WITH OBSERVATIONS INDICATING WINDS OF
15 TO 20 KT AT BUOY 41008. WINDS WILL INCREASE FURTHER ACROSS THE
COASTAL WATERS TODAY AND TONIGHT AS A CLOSED UPPER LEVEL LOW OVER
THE SOUTHEAST U.S. PULLS THE SURFACE LOW CLOSER TO THE COAST.

THERE REMAINS CONSIDERABLE DIFFERENCES IN THE MODELS MAKING SOME OF
THE DETAILS OF THE FORECAST UNCERTAIN...ESPECIALLY BEYOND TUESDAY.
HOWEVER...CONFIDENCE IS RATHER HIGH REGARDING THE STRONG WIND
POTENTIAL THROUGH MID-WEEK. THE GFS WAS GENERALLY USED TO PREPARE
THE FORECAST...ALTHOUGH SINCE IT WAS ONE OF THE WEAKER MODELS HAVE
INCREASED ITS WINDS.

GALES ARE LIKELY TO DEVELOP BY LATE TONIGHT ACROSS THE SC/GA COASTAL
WATERS AND BY TUESDAY MORNING IN THE CHARLESTON HARBOR. STORM FORCE
WINDS LOOK PROBABLE ACROSS THE OUTER GA WATERS BEGINNING LATE
TONIGHT...ESPECIALLY OVER THE GULF STREAM WHERE EXCELLENT MIXING
WILL OCCUR. CANNOT RULE OUT POTENTIAL GUSTS TO NEAR STORM FORCE
ACROSS PORTIONS OF THE NEARSHORE SC WATERS TUESDAY AND TUESDAY
NIGHT...BUT NOT CONFIDENT ENOUGH AT THIS TIME TO RAISE STORM
WARNINGS THERE. SEAS WILL BUILD SIGNIFICANTLY AS A RESULT OF THESE
STRONG NORTHERLY WINDS...WITH THE POSSIBILITY OF REACHING 8-12 FT
ACROSS THE NEARSHORE WATERS AND 12 TO 17 FT ACROSS THE OUTER GA
WATERS. HOWEVER...IN THE VICINITY OF THE GULF STREAM SEAS COULD BE
SIGNIFICANTLY HIGHER. SINCE THE GFS APPEARS TOO WEAK WITH ITS WIND
FIELDS...HAVE INCREASED THE VALUES FOR SEAS PROVIDED BY THE
WAVEWATCH III IN THE TUESDAY AND WEDNESDAY TIME FRAME.

CONDITIONS WILL BEGIN TO IMPROVE LATE WEDNESDAY INTO THURSDAY AS THE
LOW BEGINS TO LIFT NORTHEAST AWAY FROM THE SOUTHEAST COAST.
HOWEVER...EXACT POSITIONING OF THE LOW IS VERY UNCERTAIN.
&&

.COASTAL IMPACTS...THE POTENT COASTAL STORM WHICH WILL DEVELOP OFF
OF THE SOUTHEAST COAST WILL HAVE SIGNIFICANT AND POTENTIALLY
DANGEROUS IMPACTS ON THE COASTLINE THROUGH THE MIDDLE OF THE WEEK.
HIGH SURF ADVISORIES MAY BE NEEDED AS SEAS BUILD SIGNIFICANTLY NEAR
SHORE THROUGH TUESDAY NIGHT. WHILE THE FLOW WILL GENERALLY BE
OFFSHORE...LONGER PERIOD NE/E SWELLS COULD HAVE DAMAGING EFFECTS
WITH SIGNIFICANT BEACH EROSION POSSIBLE. THERE IS THE POTENTIAL FOR
COASTAL FLOODING...AND ASTRONOMICALLY HIGHER TIDES DO NOT HELP
ANY...BUT WILL NOT ISSUE ANY WATCHES AT THIS TIME SINCE THE OFFSHORE
FLOW MAY BE A SIGNIFICANT LIMITING FACTOR.
&&

.LAKE WINDS...A LAKE WIND ADVISORY HAS BEEN ISSUED BEGINNING AT
MIDNIGHT TONIGHT AND LASTING THROUGH TUESDAY. VERY STRONG WIND
FIELDS AT 925 MB...WITH BOTH THE GFS AND NAM INDICATING 40+ KT AT
TIMES...SHOULD MIX TO THE LAKE SURFACE WITH LITTLE DIFFICULTY. A
HIGH WIND WARNING FOR LAKE MOULTRIE LOOKS VERY POSSIBLE FOR
TUESDAY...BUT SINCE IT IS BEYOND THE 2ND PERIOD WILL JUST MENTION
THAT THE CONDITIONS ARE POSSIBLE IN A HEADLINE.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY BEGINNING TUE AFTERNOON FOR GAZ117-119-139-141.
SC...WIND ADVISORY BEGINNING TUE AFTERNOON FOR SCZ048>051.
  ...LAKE WIND ADVISORY BEGINNING TONIGHT FOR SCZ045.
MARINE...GALE WARNING BEGINNING LATE TONIGHT FOR AMZ350-352-354.
      ...GALE WARNING BEGINNING TUE MORNING FOR AMZ330.
      ...STORM WARNING BEGINNING LATE TONIGHT FOR AMZ374.
&&

RJB/JAQ
Hazardous weather outlook, Nov 19, 5:15 PM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EST SUN NOV 19 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-201100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
515 PM EST SUN NOV 19 2006

...A MAJOR COASTAL STORM EXPECTED THIS WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.MARINE...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OFF
THE SOUTHEAST U.S. COAST MONDAY AND PERSIST THROUGH TUESDAY BEFORE
SLOWLY DRIFTING OFF TO THE NORTHEAST BY THURSDAY. THIS SYSTEM IS
EXPECTED TO BRING DANGEROUS MARINE CONDITIONS TO THE SOUTH
CAROLINA AND GEORGIA COASTAL WATERS BEGINNING MONDAY NIGHT. GALE
WARNINGS HAVE ALREADY BEEN ISSUED BEGINNING ON MONDAY NIGHT FOR
THE NEARSHORE WATERS AND CHARLESTON HARBOR AND STORM WARNINGS
HAVE BEEN ISSUED FOR THE WATER 20 TO 60 NM OFF THE GEORGIA COAST
ALSO STARTING ON MONDAY NIGHT. REFER TO THE LATEST MARINE WEATHER
STATEMENT AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION.

.HIGH SURF/BEACH EROSION/COASTAL FLOODING...MAJOR BEACH
EROSION...COASTAL FLOODING AND DANGEROUS SURF CONDITIONS NOW SEEM
QUITE LIKELY ALONG THE BEACHES OF SOUTH CAROLINA AND GEORGIA
FROM MONDAY NIGHT THROUGH AT LEAST WEDNESDAY NIGHT AS A STRONG LOW
PRESSURE SYSTEM DEVELOPS OFF THE COAST. HIGH SURF ADVISORIES
AND/OR COASTAL FLOOD WATCHES MAY EVENTUALLY BE NEEDED. REFER TO
THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.WINDS...STRONG WINDS ARE EXPECTED TO DEVELOP ALONG THE COAST AND
OVER LAKE MOULTRIE MONDAY NIGHT AND TUESDAY AND PERSIST THROUGH AT
LEAST WEDNESDAY. IT APPEARS QUITE LIKELY THAT LAKE WIND ADVISORIES
WILL BE NEEDED FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT FOR LAKE
MOULTRIE AND IT IS POSSIBLE THAT HIGH WIND WARNINGS MAY BE NEEDED. IN
ADDITION WIND ADVISORIES OR HIGH WIND WATCHES MAY BE NEEDED FOR
SOME COASTAL COUNTIES. REFER TO THE LATEST SPECIAL WEATHER
STATEMENT FOR ADDITIONAL INFORMATION.

.HEAVY RAINFALL...THERE IS THE POSSIBILITY OF HEAVY RAINFALL FROM
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...ESPECIALLY IN COASTAL
SECTIONS OF SOUTH CAROLINA. REFER TO THE LATEST SPECIAL WEATHER
STATEMENT FOR ADDITIONAL INFORMATION.

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING WEATHER
SITUATION. THERE REMAINS SOME UNCERTAINTY ON THE EXACT
STRENGTH...TIMING AND MOVEMENT OF THIS SYSTEM...HOWEVER PEOPLE
ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA...PARTICULARLY THOSE LIVING ALONG THE COAST...SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 5:28 AM ESTLake Wind AdvisoryCHSBerkeley17 hr

Nearby

Wind Advisories in South Carolina, 2006Wind Advisories in Georgia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.